I am an 18-year-old male. I play football and run. About 5 to 6 months ago, I noticed that I could not get a full breath when and only when I was exercising. The only medication I was on was Accutane. I have since completed my Accutane cycle and have had an appointment with a pulmonologist. I was diagnosed with exercise-induced asthma, or exercise-induced bronchoconstriction and prescribed a Dulera inhaler and Singulair pills. I noticed a major difference in my breathing and it felt normal. Once my prescriptions ran out, and my next lung function test being two months away, I decided to see if I could still run and breath normally with no inhaler or Singulair. I was fine for a few weeks but it has since started back again to where I cannot get my full breaths. I want to know if there is any way I can cure my EIB or get off my inhaler and prescription because my plan is to join the military, and you can not enlist if you are on any medications or inhalers. Any feedback is beneficial.
Welcome to icliniq.cm.
Exercise-induced bronchoconstriction or asthma is very common if you are experiencing shortness of breath after exercise. As you said, you were prescribed on Singulair (Montelukast sodium) and Dulera (Mometasone furoate and Formoterol fumarate) inhaler after which you were fine. Let me clear it to you that any asthma is a chronic disease affecting the airways. After exercise, changes occur in airways which produces a cough and bronchoconstriction.
For the management of asthma, especially exercise-induced, you must take inhalers regularly. So there is no question of stopping the treatment. There is no way that this condition can be cured in long-term care. So there is no permanent cure for exercise-induced asthma. The only way you can control it is with the use of inhalers. So I advise you to continue same treatment and repeat your spirometry test to confirm the diagnosis.
For more information consult a pulmonologist online --> https://www.icliniq.com/ask-a-doctor-online/pulmonologist
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. consulting me at this platform. I have thoroughly gone through your case and can well understand your genuine health concerns. I think you need to carry out taking the same medication as this is a mandatory medication. Exercise induced asthma may ... Read fullIs shortness of breath related to thyroid issues?
.. read your query and from what you have mentioned it appears that you have hypothyroidism. From your tests, I would suggest that you decrease the dose of Thyronorm to 75 mcg once daily. Consult your specialist doctor, discuss with him or her and ch... Read fullIs it safe to give Levolin inhaler along with Montair LC to my kid?
for my kid for four years and Levolin inhaler along with Montair LC kids tablet daily and some cough syrup since he is allergic ... The doctor insists always at least for three months to continue the in... Read full
Ask your health query to a doctor online?Ask a Pulmonologist Now